Georgia, 2006Damaging Winds in Georgia, July 25, 2006
July 25, 2006 · NWS TAE · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 25, 1:00 PM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 25, 1:00 PM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECT INFO
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT TUE JUL 25 2006
.SYNOPSIS...
PARTLY TO MOSTLY CLOUDY WITH SEA BREEZE CIGS 4-6K BUT WITH MAINLY
15K AND 25K. DOPPLER RADAR INDICATED SCATTERED SHWRS/TSTMS
INCREASING IN COVERAGE AS THEY MOVE E 15 TO 20 MPH. TEMPS HOVERING
AROUND 90...DEW POINTS LOW-MID 70S. WINDS GENERALLY S/SW AROUND 10
MPH.
LOOKING AT THE LONG WAVE PATTERN, BIG RIDGE HAS DEAMPLIFIED SOME BUT
IS STILL HOLDING STRONG OVER WRN CONUS...CENTERED NEAR THE 4 CORNERS
REGION. BROAD UPR HIGH ACROSS SW WITH CENTER OVER GREAT BASIN.
DOWNSTREAM...THE GREAT LAKES TROUGH HAS ALSO DEAMPLIFIED OVER THE
LAST FEW DAYS WITH MOST OF THE ENERGY LIFTING OFF TO THE NE. THUS
LARGELY ZONAL PATTERN IN NRN STREAM ALLOWING COMPLEX SERIES OF
SHORTWAVES TO MOVE EWD FROM MONTANA THRU GREAT LAKES AND NEW
ENGLAND. FURTHER E/SE...H5-H2 LOW MOVES NWD ACROSS TEXAS WHILE DEEP
LAYER RIDGING EXTENDS FROM THE ATLANTIC WWD ACROSS THE NRN BAHAMAS
AND FL PENINSULA, INTO THE ERN AND CENTRAL GULF OF MEXICO. LOCAL
AREA REMAINS BETWEEN ABOVE TROUGH/LOW TO OUR NW AND RIDGE TO OUR SE
ALLOWING A CONVEYER LIKE PLUME OF MOIST GULF AIR TO CONTINUE FROM
WRN GULF ENE ACROSS GULF STATES (WITH MOISTURE DECREASING W-E AWAY
FROM LOW). MODEL SOUNDINGS..I.E. GFS CONTINUE PWATS AOA 1.75 INCH
THRU THURSDAY. MAIN DIFFERENCE FROM YESTERDAY IS NWD SHIFT OF DEEP
LYR RIDGE ALLOWING SOME DRY AIR TO INVADE CWA. AT THE SURFACE...
BERMUDA RIDGE HAS STRENGTHENED SLIGHTLY WHILE DRIFTING NWD OVER NRN
GULF SHIFTING LOCAL WINDS A TAD MORE WLY (INSTEAD OF SW). MID-SOUTH
SURFACE FRONT HAS SHIFTED FURTHER NWD TO NRN TENN AND CONTINUES TO
WEAKEN.
&&
.SHORT TERM...TONIGHT THROUGH THURSDAY...
TONIGHT...AS EXPECTED FAST WLY FLOW (TYPE 5 SEABREEZE WNW AOB 10
KTS) WITH DEVELOPING CONVECTION MOVING EWD. 12Z TAE SOUNDING WITH
1.89 PWAT...4196 CAPE (MODIFIED TO AROUND AROUND 3K) AND -8.0 LI SO
POTENTIAL EXISTS FOR ISOLD STRONG TO SEVERE STORMS LATER THIS
AFTERNOON AND EVENING BUT WITH LACK OF SURFACE BOUNDARY PROSPECTS
NOT VERY HIGH ESPECIALLY OVER FLA CLOSEST TO RIDGE. POPS MAY BE
HIGHER IN EVENING ACROSS E/SE ZONES WHEN STEERING FLOW SHIFTS TO
MORE WNW. EXPECT PRECIP TO MOVE MAINLY FROM WNW-ESE PUSHING OFFSHORE
OVER THE ATLC THIS EVENING. WITH MID/UPR LEVEL MOISTURE STREAMING NE
FROM TEXAS LOW COMPLEX... WILL KEEP MOSTLY CLOUDY SKIES IN SHORT
TERM FORECAST FOR ALL BUT SE BIG BEND. WILL INSERT PATCHY LIGHT
FOG...MNLY INLAND.
ON WED...MODELS IN VERY GOOD TEMP/POP AGREEMENT TAKING THE WESTWARD
EXTENT OF THE HIGH LEVEL BERMUDA RIDGE FURTHER WESTWARD ACROSS THE
NORTHERN GULF. RIDGE AXIS PROCEEDS TO ESTABLISH ITSELF NEAR THE
FL-GA STATE LINE BRINGING A LIGHT STEERING FLOW OVER THE AREA. THE
NAM AND GFS DIFFER IN THEIR HANDLING OF TN VALLEY SHORT WAVE AND NWD
EXTENSION OF RIDGE. THE GFS IS WEAKER WITH THIS AND BRINGS THE RIDGE
AXIS NWD MORE QUICKLY. TYPE 7 (NW AOA 10 KTS) SEA BREEZE FAVORS NW
THIRD CWA FOR HIGHEST POPS. WEAK IMPULSES RIDING OVER A MOIST LOW
LVL ENVIRONMENT DURING THE AFTN WILL MAKE FOR A NEAR CLIMO POP
FORECAST BOTH DAYS RANGING FROM 50-30% WITH A NW-SE GRADIENT. DEEP
MOIST FLOW WILL THEN BE RESTRICTED TO AREAS WEST OF RIDGE...I.E. THE
FAR WESTERN GULF ON WEDNESDAY. CAPE AND LI SIGNIFICANTLY REDUCED.
AFTN TEMPS LOW TO MID 90S.
ON THURSDAY...MODELS DIVERGE WITH NAM NOTICEABLY WETTER ESPECIALLY
ACROSS FLA. NAM ADVERTISES A SURFACE LOW DEVELOPING IN AFTN VCNTY
TAMPA AND ONE IN SE ALA/SW GA BORDER PROVIDING NNW PLUME OF MOISTURE
ADDED ONTO MID/UPR TEXAS MOISTURE PROGGED TO OVERTOP RIDGE AND SPILL
INTO ERN GULF IMPACTING MAINLY NE GULF WATERS AND BIG BEND COASTAL
SECTIONS. CONVERSELY, GFS DOWNPLAYS ABOVE AND MAINTAINS WWD BUILDING
BERMUDA RIDGE OVER CWA KEEPING MOISTURE LARGELY S OF CWA. HARD TO
BUY INTO LOW DEVELOPMENT SO WILL LEAN TOWARDS GFS. TYPE 8 (N FLOW
AOB 10 KTS) SWITCHES POP FOCUS TO COASTAL SECTIONS. KEPT WITH THE
TREND FOR LOWERING POPS AND RISING TEMPS. AFTN TEMP RISE TO MID 90S
WITH POPS 20 PCT NW TO 30 PCT SE.
&&
.LONG TERM...THU NIGHT THROUGH TUE.
BY THIS TIME, IT IS MORE CERTAIN THAT THE RIDGE AXIS WILL BE OVER
US AND LIFTING SLOWLY NWD. THIS WILL ALLOW A RETURN TO CLIMO POPS
AND TEMPS FOR MOST OF THIS PERIOD. A FEW ELY WAVES WILL TRACK INTO
THE SERN GULF, BUT THESE SHOULD REMAIN FAR ENOUGH S TO HAVE MINIMAL
IMPACT ON OUR WX.
&&
.MARINE...AREA BUOYS CONTINUE TO SHOW NOTICEABLY LOWER WINDS/SEAS
OUT TO BEYOND 60NM.. WINDS WILL VEER FROM WSW LATER TODAY TO NW BY
WED NIGHT. THU WILL BE A TRANSITION DAY AS THE RIDGE AXIS TRAVERSES
THE WATERS. LOOK FOR E TO SE WINDS AND THE S SIDE OF THE RIDGE FOR
FRI AND SAT. IN ELY FLOW, WINDS ARE TYPICALLY MAXIMIZED OVERNIGHT.
THE EXCEPTION IS FRANKLIN COUNTY, WHERE THE AFTERNOON SEA BREEZE CAN
GET REALLY KICKING WITH E WINDS.
&&
.AVIATION...EXPECTING MAINLY VFR CONDITIONS FOR MOST OF THE FCST
PERIOD. WHILE COVERAGE OF SHRA/TS SHOULDNT BE AS HIGH AS YESTERDAY
WE WILL MAINTAIN TEMPO GROUPS FOR MVFR-IFR VSBY AND MVFR CIGS DURING
THE AFTN/EARLY EVE HRS FOR ALL TERMINALS. AFTER 01Z ACTIVITY SHOULD
DIMINISH. PATCHY FOG MAY CAUSE BRIEF MVFR VSBYS DURING THE PRE-DAWN
HRS, ESPECIALLY AT TERMINALS WHICH RECEIVE RAINFALL TODAY. AT
ALBANY, WENT AHEAD WITH A TEMPORARY IFR CEILING FOR THE EARLY
MORNING HOURS SINCE CONDITIONS SHOULD BE VERY SIMILAR TO THIS
MORNING. ONCE THE PATCHY FOG DIMINISHES, EXPECTING VFR CONDITIONS
FOR THE REMAINDER OF THE PERIOD.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 94 73 96/ 20 30 10 30
PANAMA CITY 78 93 78 94/ 10 20 10 20
DOTHAN 73 91 74 95/ 20 50 20 20
ALBANY 73 94 73 95/ 20 40 20 20
VALDOSTA 73 94 72 96/ 20 30 20 30
CROSS CITY 74 94 74 95/ 30 30 20 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
AVIATION/FIRE WX...JAMSKI/MANNING
PUBLIC/MARINE...BLOCK
LONG TERM...WOOL
Hazardous weather outlook, Jul 25, 3:46 AM EST, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
446 AM EDT TUE JUL 25 2006
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-261015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
346 AM CDT TUE JUL 25 2006 /446 AM EDT TUE JUL 25 2006/
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND THE NORTHEAST GULF OF
MEXICO.
.DAY ONE...TODAY AND TONIGHT...
COVERAGE OF SHOWERS AND THUNDERSTORMS IS NOT EXPECTED TO BE AS
WIDESPREAD TODAY AS YESTERDAY. HOWEVER...MOST AREAS ARE STILL
EXPECTED TO SEE SOME CONVECTION. A FEW STORMS WILL BE STRONG.
STRONG STORMS CAN BE ACCOMPANIED BY WIND GUSTS OVER 30 MPH...
SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINS THAT CAN
CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THERE IS A
MODERATE RISK FOR RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE
AND BIG BEND BEACHES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
COVERAGE OF SHOWERS AND STORMS WILL BE LOWER ON WEDNESDAY AND
THURSDAY THAN IS WHAT IS TYPICAL FOR LATE JULY. COVERAGE WILL
RETURN TO NEAR NORMAL LEVELS FOR THE FRIDAY THROUGH MONDAY
PERIOD. AS ON MOST SUMMER DAYS...A FEW STRONG STORMS WILL BE
POSSIBLE EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...BUT MAY BE
REQUIRED LATER TODAY IN SOME AREAS. SPOTTERS ARE REQUESTED TO
MAINTAIN A WEATHER WATCH AND SELF ACTIVATE IF ANY WATCHES...
WARNINGS OR SIGNIFICANT WEATHER ALERTS ARE ISSUED FOR YOUR AREA.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE
WITH ANY WIND...HAIL OR DAMAGE REPORTS.
FOR ADDITIONAL INFORMATION...VISIT THE OFFICE WEBSITE AT
WWW.SRH.NOAA.GOV/TAE.
18-WOOL
In the hours before
Special weather statement, Jul 25, 2:54 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
354 PM EDT TUE JUL 25 2006
FLZ027-252045-
WAKULLA-
354 PM EDT TUE JUL 25 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WAKULLA COUNTY IN
NORTH FLORIDA...
* UNTIL 445 PM EDT
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CRAWFORDVILLE...MOVING EAST
AT 10 MPH.
THIS STORM WILL BE NEAR PANACEA BY 405 PM EDT.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
38-GODSEY
Special weather statement, Jul 25, 3:53 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
453 PM EDT TUE JUL 25 2006
GAZ145-252145-
MITCHELL-
453 PM EDT TUE JUL 25 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MITCHELL COUNTY IN
SOUTHWESTERN GEORGIA...
* UNTIL 545 PM EDT
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PELHAM...MOVING EAST AT 15 MPH.
PEA SIZE HAIL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
38-GODSEY
Special weather statement, Jul 25, 3:55 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 PM EDT TUE JUL 25 2006
GAZ146-147-252200-
COLQUITT-COOK-
455 PM EDT TUE JUL 25 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT AND COOK
COUNTIES IN SOUTH CENTRAL GEORGIA...
* UNTIL 600 PM EDT
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MOULTRIE...MOVING NORTHEAST
AT 20 MPH.
THIS STORM WILL BE NEAR...
SPARKS BY 520 PM EDT.
LENOX BY 525 PM EDT.
PEA SIZE HAIL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
38-GODSEY
Special weather statement, Jul 25, 4:32 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 PM EDT TUE JUL 25 2006
GAZ142-252215-
EARLY-
532 PM EDT TUE JUL 25 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN EARLY COUNTY
IN SOUTHWESTERN GEORGIA...
* UNTIL 615 PM EDT
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ARLINGTON...OR 7 MILES EAST
OF BLAKELY...MOVING EAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
38-GODSEY
Thunderstorm Wind, Early
- When
- July 25, 5:05 PM EST
- Where
- Early County, 2 mi W of Damascus
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.300, -84.750
Trees were down west of Damascus on State Highway 200. A car was blown off the highway. Reported by the Early County Sheriff.
Thunderstorm Wind, Early
- When
- July 25, 5:08 PM EST
- Where
- Early County, 7 mi S of Blakely
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.283, -84.950
The Early County Sheriff reported a few trees down along State Highway 39 a few miles north of Lucile.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Arizona, July 25, 20061 injured · $150 million · 80 kt wind · 1 event
- Damaging Winds in Kansas, July 25, 2006$300,000 · 60 kt wind · 2 events
- Hail and Damaging Winds in New York, July 25, 2006$142,000 · 50 kt wind · 12 events
- Hail and Damaging Winds in Iowa, July 25, 2006$47,000 · 1 in hail · 5 events
- Damaging Wind in Nebraska, July 25, 2006$50,000 · 50 kt wind · 1 event
- Damaging Wind and Lightning Strike in Vermont, July 25, 2006$40,000 · 55 kt wind · 2 events
- Damaging Wind in Tennessee, July 25, 2006$35,000 · 60 kt wind · 1 event
- Flash Flood in Arizona, July 25, 2006$20,000 · 1 event
- Drought in North Dakota, July 25 to 31, 200611 events
- Hail and Damaging Winds in Iowa, July 25, 2006$12,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Wisconsin, July 25, 20061.25 in hail · 8 events
- Damaging Winds in Wisconsin, July 25, 200655 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519613, 5519614.